Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 8, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Oct 24, 2022, 2:28 PM CDT for 29 counties in Tennessee. It took effect at Oct 25, 2022, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2022, 2:28 PM CDT (19:28 UTC)
- In effect from
- Oct 25, 2022, 9:00 AM CDT
- Expired
- Oct 25, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
All 29 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS74 KOHX 241928 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 228 PM CDT Mon Oct 24 2022 TNZ005>009-023>030-056>064-075-077>079-093>095-250330- /O.NEW.KOHX.WI.Y.0008.221025T1400Z-221026T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Warren-Grundy-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 228 PM CDT Mon Oct 24 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 9 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BW
3 follow-up statements
635 WWUS74 KOHX 250159 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 859 PM CDT Mon Oct 24 2022 TNZ005>009-023>030-056>064-075-077>079-093>095-251000- /O.CON.KOHX.WI.Y.0008.221025T1400Z-221026T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Warren-Grundy-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 859 PM CDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 9 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 27
468 WWUS74 KOHX 250800 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 300 AM CDT Tue Oct 25 2022 TNZ005>009-023>030-056>064-075-077>079-093>095-251815- /O.CON.KOHX.WI.Y.0008.221025T1400Z-221026T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Warren-Grundy-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 300 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts over 40 mph. * WHERE...Most of Middle Tennessee. * WHEN...9 AM to 7 PM CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
816 WWUS74 KOHX 251731 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Nashville TN 1231 PM CDT Tue Oct 25 2022 TNZ005>009-023>030-056>064-075-077>079-093>095-260000- /O.CON.KOHX.WI.Y.0008.000000T0000Z-221026T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Warren-Grundy-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1231 PM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts over 40 mph. * WHERE...Most of Middle Tennessee. * WHEN...9 AM to 7 PM CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:24 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 24, 12:24 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1224 PM CDT Mon Oct 24 2022 ...New AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 138 AM CDT Mon Oct 24 2022 South breezes and a strong ridge overhead will make for another warm day across Middle Tennessee. Temps will likely top out a degree or 2 above yesterday. This is around 10 degrees above normal, but not record setting. Unfortunately, relative humidity levels will drop below 30 percent, so we need to remember the enhanced fire danger as our drought continues. Our weather will make a quick switch from rather dull to quite active. A compact but strong low pressure system will move from the OK/TX Panhandle to the Ohio Valley tonight through Tuesday. As the system approaches tonight, temps will be mild with a persistent south breeze. A few showers will start to develop late in the night west of I-65. On Tuesday, winds will become stronger and quite gusty as the low pressure approaches. Showers and a few thunderstorms will form, mainly in the afternoon and evening. We are now under a marginal risk for severe storms, except a slight risk in our far southwest counties. This system will have a lot of wind energy, with deep layer shear of 50+ KT. Cape continues to look unimpressive with just a narrow ribbon of 200-300 coming in from the west. But, given the strength of the system, there could be enough instability for a few severe storms. Localized damaging wind gusts will be the main concern, but gradient winds with gusts around 40mph could bring down a few limbs and shift loose objects before any showers or storms arrive. A wind advisory may need to be issued for tomorrow. If storms get strong enough, we cannot rule out the potential for an isolated tornado given favorable wind profiles and high helicity values. This potential would be mainly on the southwest side of Interstate 24. Rainfall amounts are expected to range from around one quarter inch Plateau to around 1 inch along the Tennessee River. A few spots may over-achieve where storms develop, but many areas may not reach these amounts as the system moves quickly across the area. && .LONG TERM... (Tuesday Night through next Monday) Issued at 138 AM CDT Mon Oct 24 2022 Showers and isolated storms will pull out of the area by late Tuesday evening, then the wx pattern will settle down again very quickly. A cold front trailing the low pressure will bring cooler temps for Wednesday into Thursday. Looking ahead to the weekend, near normal temps are expected with gradually increasing chances for showers. Some models hold off the showers altogether until Sunday. && .AVIATION... (18Z TAFS) Issued at 1218 PM CDT Mon Oct 24 2022 Surface winds are increasing ahead of an approaching cold front that will come through later tomorrow. TAF's are VFR thru 18Z but the next set of TAF's will likely have to account for a line of showers and thunderstorms expected to move through during the afternoon and evening. Surface winds will increase even more after 12Z Tuesday, and significant low-level wind shear will also likely develop. Due to the strength of the surface winds, we won't meet the criteria to include LLWS in the TAF's, but it is still worth mentioning this potential hazard. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 78 51 64 / 10 90 60 0 Clarksville 61 75 49 64 / 20 90 50 0 Crossville 52 70 45 56 / 0 100 100 0 Columbia 60 75 47 64 / 10 90 40 0 Cookeville 57 74 48 58 / 0 100 100 0 Jamestown 53 73 47 56 / 0 90 100 0 Lawrenceburg 58 75 47 63 / 10 100 60 0 Murfreesboro 58 78 47 63 / 0 90 60 0 Waverly 61 73 45 63 / 30 90 40 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Rose
Hazardous weather outlook, Oct 24, 2:36 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 236 AM CDT Mon Oct 24 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-250745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 236 AM CDT Mon Oct 24 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Elevated fire danger is expected again today due to gusty winds, low humidity, and ongoing drought conditions. Outdoor burning is not recommended. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Stronger, gusty winds will develop Tuesday ahead of a low pressure system. Winds will reach around 40mph at times, which could bring down limbs and scatter loose objects. There is a marginal risk for severe thunderstorms Tuesday afternoon and early evening. This is level 1 out of 5. The main concern will be localized damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed Tuesday afternoon and evening. 13
Nearby
Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.